# SDR B3OR2003005

- Difficulty date: June 5, 2003
- Submitted: June 5, 2003
- Operation: General aviation
- Aircraft: N72476
- Make and model: Beech A200
- Aircraft serial: BC26
- Aircraft time: 14,112 hours, 12,304 cycles
- System (JASC): 5520 · Elevator Structure
- Part: Hinge Bracket
- Part number: 1016200111
- Condition: Corroded
- Location: Zone 300
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

MECHANIC NOTICED (PAINT BUBBLING) ON LT OB ELEVATOR HINGE .UPON FURTHER INVESTIGATION BY SCRAPING-OFF THE PAINT BUBBLE, CORROSION WAS FOUND. AN ATTEMPT WAS MADE TO CLEAN AND TREAT AREA, BUT IT WAS FOUND THAT MORE YOU TRIED TO CLEAN CORROSION, MORE METAL WAS BEING REMOVED IN  PROCESS.  FLAKING OF CORROSION WAS TOO DEEP INTO METAL OF HINGE BRACKET. A NEW HINGE BRACKET WAS ORDERED AND PART WAS REPLACED. HAVE FOUND IT DIFFICULT TO SPOT THESE (BUBBLED PAINT) AREAS.  WHEN AREAS ARE SPOTTED, WE SCRAPE-OFF SOME OF PAINT AND RESULT IS SAME, CORROSION AND FLAKING.  REPLACEMENT OF PART.  IT IS ADVISED THAT OPERATORS OF A/C PAY PARTICULAR ATTENTION TO ELEVATOR HINGE BRACKETS AT THEIR NEXT PERIODIC MAINTENANCE INSP.
